Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 280, NWS North Platte, NE

July 9, 2007Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 9, 2007, 10:13 PM MDT for Sheridan County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2007, 10:13 PM MDT (04:13 UTC)
Expired
Jul 9, 2007, 10:45 PM MDT
In force
32 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Sheridan County, NE

The radar

The Rapid City radar (KUDX), 154 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 9:32 PM MDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 4.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 260 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
260 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
3053 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 100412
SVRLBF
NEC161-100445-
/O.NEW.KLBF.SV.W.0280.070710T0413Z-070710T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1013 PM MDT MON JUL 9 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
  THIS INCLUDES THE CITY OF GORDON...

* UNTIL 1045 PM MDT

* AT 1011 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR CLINTON...OR ABOUT 6 MILES WEST OF GORDON...
  AND MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GORDON BY 1020 PM MDT...
  INTERSECTION OF HIGHWAY 27 AND MILLS ROAD BY 1025 PM MDT...
  8 MILES NORTHEAST OF HIGHWAY 27 CROSSING THE NIOBRARA RIVER BY 1030
  PM MDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM MDT
TUESDAY MORNING FOR NORTHWESTERN NEBRASKA.

LAT...LON 4296 10239 4280 10250 4245 10209 4282 10210

$$

13
2 follow-up statements
000 
WWUS53 KLBF 100425
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1125 PM CDT MON JUL 9 2007

NEC161-100445-
/O.CON.KLBF.SV.W.0280.000000T0000Z-070710T0445Z/
SHERIDAN NE-
1025 PM MDT MON JUL 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT
FOR NORTHEASTERN SHERIDAN COUNTY...

AT 1020 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR GORDON...MOVING SOUTHEAST AT 40 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM MDT
TUESDAY MORNING FOR NORTHWESTERN NEBRASKA.

LAT...LON 4296 10239 4280 10250 4245 10209 4282 10210

$$

13
000 
WWUS53 KLBF 100442
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1142 PM CDT MON JUL 9 2007

NEC161-100452-
/O.EXP.KLBF.SV.W.0280.000000T0000Z-070710T0445Z/
SHERIDAN NE-
1042 PM MDT MON JUL 9 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHERIDAN COUNTY
EXPIRES AT 1045 PM MDT...

THE STORM WHICH HAD PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT 
OF THE COUNTY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE OVER 
SHERIDAN COUNTY THROUGH MIDNIGHT. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM MDT
TUESDAY MORNING FOR NORTHWESTERN NEBRASKA.

LAT...LON 4296 10239 4280 10250 4245 10209 4282 10210

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:18 PM MDT, 7 hours 55 minutes earlier.

Area forecast discussion, Jul 9, 2:18 PM MDT, 7 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
318 PM CDT MON JUL 9 2007

.SYNOPSIS...
A WEAK MESOHIGH FROM LAST NIGHTS CONVECTION LINGERS ACROSS WRN
NEBRASKA WITH CLEAR SKIES IN THE NORTHWEST. TEMPS WARMING TO THE MID
AND UPPER 80S. DEWPOINTS A RESPECTABLE MID TO UPPER 50S FROM
NEBRASKA PANHANDLE NORTHWEST INTO NORTHEASTERN WYOMING. UPSTREAM
DISTURBANCE INDICATED ON WATER VAPOR IMAGERY SLIDING INTO NRN
WYOMING AS OF 20Z. SFC FRONT AT 20Z LOCATED ACROSS FAR SERN CWFA.
TEMPS NEAR 90 MOST AREAS. MID AFTN CONVECTION INITIATING IN WYOMING
WITH STRONGEST STORMS LOCATED NEAR BUFFALO WYOMING.

.SHORT TERM DISCUSSION...
PRECIP CHANCES WILL BE ON THE INCREASE TONIGHT AS DISTURBANCE DROPS
SOUTHEAST FUELING THUNDERSTORM DEVELOPMENT FROM ERN WY AND BLACK
HILLS REGION INTO ERN PANHANDLE SWRN ZONES. IN THESE AREAS HAVE
INSERTED 30 TO 50 POPS. ADDITIONAL THUNDERSTORMS POSSIBLE ACROSS
REMAINDER OF AREA AS COLD FRONT SWEEPS ACROSS WITH 20 TO 30 POPS.
HEAVILY FAVORED THE NAM SOLUTION FOR POPS AND QPFS AND ALSO A LOOK
AT 15Z SREF REINFORCES NAM SOLUTION. WITH POSSIBILITY OF AN MCS
DEVELOPMENT INTO THE WEST AND SOUTHWEST OVERNIGHT...HEAVY RAINFALL
AGAIN POSSIBLE AS PRECIPITABLE WATER VALES AGAIN 100 TO 125 PERCENT
OF NORMAL. ACTIVITY MAY LINGER IN SWRN NEBRASKA TUESDAY MORNING
BEFORE DISSIPATING.

TEMPS TO REMAIN BELOW NORMAL IN THE LOWER TO MID 80S TUESDAY AND
WEDNESDAY WITH A LEAST A SLIGHT CHANCE FOR THUNDERSTORMS EACH DAY
ACROSS THE SOUTH. NORTHWEST FLOW ALOFT TO CONTINUE FOR THURSDAY AS
WELL WITH A SLIGHT CHANCE ACROSS THE WEST.

.LONGER TERM DISCUSSION...FOR FRIDAY THROUGH MONDAY.

AS UPPER TROUGH IN THE EAST RETREATS EASTWARD...UPPER RIDGE WILL
GRADUALLY BUILD BACK INTO THE PLAINS FRIDAY THROUGH MONDAY BRINGING
A GRADUALLY WARMUP EACH DAY. RETAINED SLIGHT CHC FOR THUNDERSTORMS
FAR WEST FRIDAY LATE AFTERNOON AND EVENING...THEN DRY BEYOND. BY
SUNDAY...HIGHS SHOULD RETURN TO THE UPPER 80S AND LOWER 90S REGION
WIDE WITH READINGS LIKELY IN THE 90S MONDAY.

&&

.AVIATION...
A COLD FRONT TO PUSH SOUTHEAST INTO NORTHWEST NEBRASKA AFTER
MIDNIGHT WILL BRING A CHANCE FOR THUNDERSTORMS ACROSS TWEB ROUTE 098
AFTER MIDNIGHT AND 264 BEFORE DAYBREAK TUESDAY. ISOLATED CONVECTION
WILL ALSO BE SEEN NEAR THE FOOTHILLS IMPACTING THE DENVER TERMINAL
THIS EVENING. VFR CONDITIONS WILL BE ENCOUNTERED THROUGH THE EVENING
WITH MVFR CONDITIONS AFTER MIDNIGHT ACROSS NORTHWEST NEBRASKA AS THE
FRONT PUSHES SOUTHEAST AND CLOUDS LOWERING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KAR/TLK
Hazardous weather outlook, Jul 9, 9:22 PM MDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1022 PM CDT MON JUL 9 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-110330-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1022 PM CDT MON JUL 9 2007 /922 PM MDT MON JUL 9 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS WILL MOVE INTO WESTERN AND NORTH CENTRAL
NEBRASKA THROUGH THE REMAINDER OF THE NIGHT. THE STRONGEST STORMS
WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH AND LARGE HAIL...MAINLY ACROSS PORTIONS OF SHERIDAN...CHERRY
AND POSSIBLY KEYA PAHA COUNTIES.

THE STORMS WILL CONTINUE TO MOVE SOUTHEAST ACROSS MUCH OF WESTERN
AND NORTH CENTRAL NEBRASKA OVERNIGHT...BUT ARE EXPECTED TO WEAKEN
SOME DURING THE NIGHT. HOWEVER...SOME STORMS WILL STILL HAVE THE
POTENTIAL TO PRODUCE HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ADDITIONAL THUNDERSTORMS ARE IN THE FORECAST ON TUESDAY WITH THE
THE FRONT REMAINING IN THE AREA...AND ADDITIONAL UPPER LEVEL
DISTURBANCES. THEN A SLIGHT CHANCE FOR THUNDERSTORMS FOR THE
SOUTHWEST AND PANHANDLE AREAS DAILY THROUGH FRIDAY...AS STORMS
WILL HAVE THE POTENTIAL TO DEVELOP WITH THE HEATING OF THE DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JWS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 9:28 PM MDTSevere Thunderstorm WarningLBFCherry47 min
Jul 9, 9:59 PM MDTSevere Thunderstorm WarningLBFBrown, Keya Paha46 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.